Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

90+ Day Menstrual Cycle

I'm wondering if anyone can offer some insight as to why I'm not cycling properly.

BACKGROUND/HISTORY:
Female, 24 yrs old
Current Medications : Amphetamine Salt Combo 15mg / 1per day {Often forget to take, was on before issue}
                                Women's Daily Vitamins {(Energy / Metabolism Booster) just started taking}
Previous Medications : Depo Provera { Started 5/20/2010, Last Shot 2/9/2012 }

Before I started getting the Depo Provera Injections I always had a normal, slightly heavy period. Minimal cramping. After taking Depo Provera for 1 year I finally lost my periods. After stopping Depo Provera I have had the following periods:

8/17/2012 - 8/20/2012 (Medium to Light Blood Flow)
9/5/2012 - 9/8/2012 (Medium to Light Blood Flow)
11/11/2012 - 11/12/2012 (Heavy Blood Flow)
5/22/2013 - 5/26/2013 (Medium to Heavy Blood Flow)
---On 7/1/2013 I had a Pap Smear (Normal) I was also told I was ovulating---
8/7/2013 (Light Blood Flow)
11/11/2013 (Spotting)
11/21/2013 - Current(11/22/2013) (Medium Blood Flow)

Yes I have been having unprotected sex throughout all of this. I've taken several dozen pregnancy tests, at least 1 or 2 per month since 2011. I should buy stock in First Response I know.

-I gained 30 lbs between 8/1/2013 - 10/5/2013 {(no changes to diet or fitness) all weight gained in stomach area}
-I suffer from SEVERE fatigue (note adderall which used to help give me energy is no longer helping, even w/increased dosage)
-Lower Abdomen, Lower Back, and Pelvic pain
-Nausea and Heartburn
-Menstrual cramps are getting worse and worse every time (Note, I never really had them before Depo)
-During this current period I have been extremely nauseous (Note, I have NEVER experienced this)

On 11/8/2013 I went to my Family DO and she had all kinds of bloodwork done. Hormones/Thyroid/HCG/etc etc.
All blood work came back normal except my Iron and "Minerals" were low and my WBC count was slightly high. In the past I have often had my WBC count be slightly high and doctors have always given me antibiotics. I do have a wisdom tooth coming through which may be the cause this time? After her results came in I started taking the Multivitamin which has Iron in it and shortly after I started my period (according to my My Days app on my phone I was 5 days late for my period and am calculated on a 91 day cycle).

I believe I'm outside the normal range of time after stopping Depo Provera to have gotten my periods back. Could Depo be causing these problems or does it sound like something else could be a problem?

2 Responses
Avatar universal
I have also always had a low grade fever whenever I go to the doctors.
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
It was seen in studies that after a year of Depo-Provera injections, 57% of women were not menstruating and after 2 years, 68% of women were not menstruating.
If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. So delaying of periods can be due to depo provera.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.






Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.